Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 123, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 20, 2006, 3:02 AM CDT for Walworth County, Waukesha County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2006, 3:02 AM CDT (08:02 UTC)
- Expired
- Jul 20, 2006, 4:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:52 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 20, 2:52 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 AM CDT THU JUL 20 2006 .DISCUSSION...FORECAST FOCUS IS ON LINGERING CONVECTION THIS MORNING...THEN ON RAIN CHANCES FOR THE WEEKEND. RADAR AND SATELLITE LOOPS INDICATE A HUGE MCS OVER ALL OF THE CWA AND STRETCHING WEST TO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. CURRENT MOVEMENT WOULD LINGER SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE CWA AFTER 12Z...IN LINE WITH GFS QPF PATTERN. ALL MODELS KEEP SURFACE TROUGH ACROSS SOUTHEAST HALF CWA TILL AROUND 18Z...WITH CONTINUED MOISTURE CONVERGENCE. 65-70 DEW POINTS LINGER ACROSS CWA TILL AROUND 18Z WITH 1500-2500 CAPES. A THETA-E RIDGE ALSO LINGERS NEAR THE ILLINOIS BORDER. I WILL GENERALLY FOLLOW GFS SOLUTION THIS MORNING AND QPF PATTERN...AND KEEP POPS IN FORECAST THIS MORNING INTO AFTERNOON. FOR THIS WEEKEND...NORTHWEST FLOW DEVELOPS WITH SEVERAL SHORT WAVES TRACKING ACROSS WISCONSIN THROUGH WEEKEND. MID AND HIGH LEVEL LAPS RATES SHOULD BE FAIRLY STEEP WITH H500 TEMPERATURES AROUND -14. MODELS ALSO INDICATE A POSSIBLE LF QUAD OF 90KT H300 JET. THERE SHOULD BE ENOUGH H700 MOISTURE IN COMBINATION WITH MID AND UPPER LEVEL DYNAMICS TO GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER CWA AT TIMES THROUGH THE WEEKEND. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 19, 10:00 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 PM CDT WED JUL 19 2006 WIZ046-047-051-052-056>060-062>072-200900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1000 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER A PORTION OF SOUTH CENTRAL WISCONSIN...GENERALLY ALONG AND WEST OF A DELLS...LAKE MILLS TO MONROE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTHERN WISCONSIN. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND COULD PRODUCE URBAN AND SMALL STREAM FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY...AND FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-200900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1000 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST WISCONSIN AND THE ADJOINING WATERS OF LAKE MICHIGAN TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...AS WELL AS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LINGERING THUNDERSTORMS THURSDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AND FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. REM
In the hours before
Special weather statement, Jul 19, 11:45 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 PM CDT WED JUL 19 2006 WIZ046-047-051-052-056>060-062>072-200515- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1145 PM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 7 AM CDT... SCATTERED STRONG THUNDERSTORMS FROM NORTHWEST AND NORTH OF LA CROSSE TO THE HILLSBORO AREA OF EASTERN VERNON COUNTY WERE MOVING EAST SOUTHEAST INTO SOUTHERN WISCONSIN AS OF 1145 PM. THESE STORMS WILL AFFECT SAUK COUNTY BETWEEN THE MIDNIGHT HOUR AND 1 AM...AND THEN THE REMAINDER OF SOUTH CENTRAL WISCONSIN AFTER 1 AM. EVENTUALLY SOUTHEAST WISCONSIN WILL FEEL THE AFFECTS OF THESE STORMS TOWARD 3 AM OR SO. SHOULD ANY OF THE STORMS BECOME SEVERE...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...ALONG WITH BRIEF HEAVY RAINS THAT CAN LEAVE PONDING OF WATER ON ROADS AND LOW SPOTS. DANGEROUS LIGHTNING IS ALSO LIKELY. OTHERWISE...SCATTERED RAIN SHOWERS OVER DANE COUNTY WILL GRADUALLY WEAKEN AS THEY MOVE INTO ROCK AND JEFFERSON COUNTIES. KAPELA
Special weather statement, Jul 20, 12:48 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1248 AM CDT THU JUL 20 2006 WIZ046-047-051-052-056>060-062>072-200700- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1248 AM CDT THU JUL 20 2006 ...SEVERE THUNDERSTORM WATCH NUMBER 624 REMAINS IN EFFECT UNTIL 7 AM CDT SOUTH AND WEST OF A LINE FROM MILWAUKEE TO HARTFORD TO RIPON... A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING RAPIDLY TOWARD THE EAST SOUTHEAST AT 55 MPH. THE STORMS WERE MOVING ACROSS SOUTHWEST WISCONSIN AND SHOULD MOVE INTO THE MADISON AREA AT 230 AM AND MILWAUKEE ABOUT 4 AM. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO QUARTER SIZE...AND A QUICK 2 TO 3 INCHES OF RAIN ARE ALL POSSIBLE AS THE STORMS MOVE THROUGH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING IS ALSO ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION OR RADIO STATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CRAVEN
Special weather statement, Jul 20, 1:45 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 145 AM CDT THU JUL 20 2006 WIZ046-047-051-052-056>060-062>072-200845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 145 AM CDT THU JUL 20 2006 ...SEVERE THUNDERSTORM WATCH NUMBER 624 REMAINS IN EFFECT UNTIL 7 AM CDT SOUTH AND WEST OF A LINE FROM MILWAUKEE TO HARTFORD TO RIPON... A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING EAST SOUTHEAST AT 40 MPH ACROSS SOUTHWEST WISCONSIN AND WAS RAPIDLY APPROACHING SOUTH CENTRAL WISCONSIN. THE MOST INTENSE STORMS WILL PRODUCE 70 MPH WIND GUSTS...HAIL TO QUARTER SIZE...AND A QUICK 2 TO 4 INCHES OF RAIN. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING IS ALSO ANTICIPATED. AT PRESENT MOTION THE STORMS SHOULD MOVE INTO MADISON AROUND 3 AM AND MILWAUKEE ABOUT 5 AM THIS MORNING. STAY TUNED FOR LATER STATEMENTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE OFFICE IN SULLIVAN WISCONSIN. CRAVEN
Special weather statement, Jul 20, 2:54 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 AM CDT THU JUL 20 2006 WIZ046-047-051-052-056>060-062>072-201000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 254 AM CDT THU JUL 20 2006 ...SEVERE THUNDERSTORM WATCH NUMBER 624 REMAINS IN EFFECT UNTIL 7 AM CDT SOUTH OF A LINE FROM DODGEVILLE TO BEAVER DAM TO MILWAUKEE... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES RACING SOUTHEAST AT 60 MPH ACROSS SOUTH CENTRAL WISCONSIN. WIDESPREAD WIND GUSTS OF 40 TO 60 MPH WITH ISOLATED 70 MPH GUSTS ARE EXPECTED TO DOWN TREES AND POWERLINES. A WIND GUST TO 46 KNOTS...53 MPH WAS JUST MEASURED AT DANE COUNTY REGIONAL AIRPORT IN MADISON AT 242 AM. THE STORMS SHOULD REACH MILWAUKEE AROUND 5 AM THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND WARNINGS. CRAVEN
Local storm report, Jul 20, 2:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 AM CDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 5 NW MADISON 43.13N 89.46W
07/20/2006 M0.75 INCH DANE WI TRAINED SPOTTER
ALSO ESTIMATES WIND GUSTS TO 50 MPH. MINOR TREE DAMAGE.
0209 AM TSTM WND GST PORTAGE 43.55N 89.47W
07/20/2006 E60 MPH COLUMBIA WI TRAINED SPOTTER
0235 AM TSTM WND GST 2 WSW MOUNT HOREB 43.00N 89.77W
07/20/2006 E60 MPH DANE WI AMATEUR RADIO
THREE INCH LIMBS BROKEN OFF TREES.
0245 AM TSTM WND GST 7 S MONONA 42.95N 89.33W
07/20/2006 E60 MPH DANE WI AMATEUR RADIO
POWER LINES DOWN.
0240 AM TSTM WND GST 4 NE MONONA 43.10N 89.28W
07/20/2006 M82 MPH DANE WI TRAINED SPOTTER
MEASURED GUST OF 82 MPH AND POWER OUT.
&&
BORGHOFFLocal storm report, Jul 20, 3:00 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND GST 5 N PORTAGE 43.62N 89.47W
07/20/2006 E60.00 MPH COLUMBIA WI AMATEUR RADIO
0227 AM TSTM WND GST PARDEEVILLE 43.53N 89.30W
07/20/2006 E60.00 MPH COLUMBIA WI AMATEUR RADIO
0234 AM TSTM WND GST 4 WNW MIDDLETON 43.12N 89.58W
07/20/2006 E60.00 MPH DANE WI AMATEUR RADIO
THREE INCH LIMBS BROKEN OFF TREES.
&&
BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:20 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 25 min |
| Jul 20, 1:18 AM CDT | Severe Thunderstorm Warning | MKX | Columbia | 42 min |
| Jul 20, 1:58 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 62 min |
| Jul 20, 2:19 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 56 min |
| Jul 20, 2:25 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 20, 2:44 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Rock | 61 min |
| Jul 20, 2:57 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 18 min |
| Jul 20, 3:21 AM CDT | Severe Thunderstorm Warning | MKX | Washington | 39 min |
| Jul 20, 3:53 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 42 min |
| Jul 20, 4:26 AM CDT | Special Marine Warning | MKX | 37 min | |
| Jul 20, 6:14 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 31 min |
| Jul 20, 6:37 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.